I have had temple pain in my left temple every day for almost 4 yrs. I take advil through out the day to help releive the pain, most of the time it works, some days take longer than others to get rid of the pain. Four years ago I had back surgery the pain started within a couple months after my surgery. I had a catscan about 2yrs. ago and nothin showed. Is it possible that this is related to my back surgery, if not what can it be. I wrote a letter to my neurosurgeon 2 months after my back surgery and told him about my temple pain, his answer was basically he was done with me the surgery was over he couldnt help me. What could this annoying pain be it has been everyday for four years always in the same place my left temple. PLEASE HELP ME IF YOU CAN. THANK YOU KAREN
I am not aware of any correlation between back surgery and chronic headaches. However, if you are using more then 3-4 doses of a pain medication (Advil) per week, you could be experiencing analgesic overuse headaches. You should start by seeing your primary doctor who can screen you for common conditions which can cause headache, such as anemia, or thyroid dysfunction. Then perhaps a consultation with a neurologist and a MRI could be completed. After this, medication to treat your headache could be prescribed. Good luck.
I was reading your post--and sorry you had the answer you had gotten from your neurosurgeon--I had similar answer from mine after surgery on my neck. Unfortunately the neurologist decided NOT too do any MRI's for me and decided I was jsut having mirgaines and was very over medicated as far as I was concerned--with little or no relief (the diagnosis was either of the following though). I am going too suggest that you visit a ENT or dentist--I am only another patient, but have had several different types of headaches--all ment something. I have something called sphenoid sinus disease (it is said too be rare--but happens) which can cause pain in the temperal bone area--and also the top of the head. BUT the similar pain came from when my jaw was dislocated--but not so much into the temporal and also was across the back of the head also. I hear that people get clicking and they get alot of pain from stress also in their jaw with similar symptoms. Just suggestions--not nice too have too put up with pain--and I hope it helps some. eloridas
I have been having Rt. temple/jaw/neck pain and tightness for 7 months. I have had physical therapy (short-lived relief), tried meds to relax muscles and 2 migraine meds and am still very uncomfortable. I take Motrin each day and am tired of it!!
I am seeing my dentist today to check on the mouthpiece that she made to prevent me from clenching my teeth. The device has been working until last week - so I don't know what she will come up with today. You might want to ask your dentist about clenching!
I know you said the PT worked but said it was only for a short time. I have used one exercise for all the time I had the reconstructions--it has helped ALOT when I would be having trouble. It is too help "relax" the muscles and is NOT like most of the exercises -- "ALTHOUGH" massaging the gums in that area has always been a great help. Anyway--it involves a Life Saver (hard candy). You place the candy in your mouth--and hold it too the roof of your mouth with the tip of your tongue--and jsut hold it there as ling as you can. It will help relax the jaw muscles. Also positioning at night will you sleep can also help alot. You can do a "soft" traction with your pillow too help relieve the muscles in your neck also. Hope it helps you some--has always given me some relief. Hope you feel better soon--also Tylenol has ALWAYS been my friend-ask your doctor if it is ok too take Tylenol along with your presciption--hope you feel better soon, eloridas
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.